Q and A

Question

How can I decrease my viral load?

hi my question is that I found out I am hiv positive and my c4 was 64 and am now on treatment. The last time Ii do my varal load was more than 3000, they asked me to do it again this month. I’m stressed to much and that makes me scared. What can I used to boost my viral load? I don’t have a problem with my treatment my problem is the stress I have.

Answer

Thanks for getting in touch.

What was your viral load when you were diagnosed? How long have you been on treatment? Has your CD4 increased since you started meds?

I appreciate that you are concerned that your viral load is not undetectable. It is though still low, and will continue to go down if you take your meds. It can take up to six months to become undetectable. It is taking your meds that will decrease your viral load, and nothing else.

126 comments

  1. Lisa Thorley

    Hi Amanda,

    If your viral load is high and you’ve been on treatment for more than 3 months this means implies that the meds that you’re taking aren’t working. You’re going to need to change.

    If you think that there’s been an error you should do another viral load test and as soon as possible. It’s important that you’re on the right combination.

  2. amanda

    hi i started taking my medication last year which is 2020 and i would fell sick constantly but as soon as took my meds i picked up,and since then i never felt sick then i have been fine then i went for blood test and i was told my viral load is high i need to change to second line..i strongly believe its the lab error so went for re test im waiting for my result and i dont want to change my meds

    can i continue taking this one pill then after 3-6 months i can check again

  3. Lisa Thorley

    Hi YAU,

    When you say that your viral load sometimes increases could you give us more detail. What is your viral load history? Do you adhere to your medication?

  4. YAU

    My viral load was decreased to undetectable since treatment but some times increased. What factors contributed in increase of viral load?

  5. Lisa Thorley

    Hi John,

    If your viral load is increasing this means that your meds are no longer working. You’re going to need to talk to your doctor about changing meds. There’s more about this here: https://i-base.info/guides/changing

  6. John

    Hi , my viral load has been increasing now and than, I do take my medication daily but its increasing more and more….what concerns me is that my partners viral load is undetectable, but we have sex almost every week and viral load is so very high and I am very worried….what can I do?

Comment

Your email address will not be published. Required fields are marked *